Alert archive / Maine / Wind Chill Advisories in 2013
Wind Chill Advisory 7, NWS Gray, ME
NWS Gray, ME issued this wind chill advisory at Feb 6, 2013, 3:40 AM EST for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Grafton County, New Hampshire. It took effect at Feb 7, 2013, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2013, 3:40 AM EST (08:40 UTC)
- In effect from
- Feb 7, 2013, 12:00 AM EST
- Expired
- Feb 6, 2013, 2:41 PM EST
- In force
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 9:37 PM EST, 6 hours 3 minutes earlier.
Area forecast discussion, Feb 5, 9:37 PM EST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 937 PM EST TUE FEB 5 2013 .SYNOPSIS... WEAK LOW PRESSURE SOUTH OF NEW ENGLAND WILL MOVE EAST TONIGHT AS ANOTHER WAVE OF LOW PRESSURE CROSSES THE GREAT LAKES AND THROUGH NORTHERN NEW ENGLAND BY WEDNESDAY. THIS MAY PRODUCE SOME LIGHT SNOW LATER TONIGHT INTO WEDNESDAY. COLD HIGH PRESSURE WILL BUILD IN ON THURSDAY. TWO LOW PRESSURE AREAS WILL TAKE AIM ON NEW ENGLAND FOR FRIDAY INTO SATURDAY... AS A WEAKENING LOW MOVES OUT OF THE OHIO VALLEY AND MERGES WITH A STRENGTHENING LOW MOVING NORTH ALONG THE EAST COAST. THIS COULD BRING SIGNIFICANT SNOWFALL TO PARTS OF NEW ENGLAND. HIGH PRESSURE WILL BUILD BACK IN FOR THE REMAINDER OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... WILL UPDATE TO INPUT LATEST OBSERVED DATA RESULTING IN NO MORE THAN JUST A FEW TWEAKS TO THE PREVIOUS FCST. HAVE LOWERED THE CHC OF -SN THRU EARLY TNGT A LITTLE MORE BASED ON LATEST RADAR TRENDS BUT STILL EXPECT CHC OF -SN TO SPREAD N AND E INTO THE FCST AREA... AT LEAST OVER SRN AND CENTRAL AREAS. WILL CONT INCREASED SKY COVER OVERNIGHT PER LATEST SATELLITE LOOP. PREVIOUS DISCUSSION... WEAK LOW PRESSURE SOUTH OF NEW ENGLAND WILL SLOWLY TRACK EAST TONIGHT. ANOTHER SHORTWAVE TROUGH AND WEAK SURFACE TROUGH WILL MOVE OUT OF THE GREAT LAKES AND TOWARD NORTHERN NEW ENGLAND BY WEDNESDAY MORNING. MOISTURE IS LIMITED WITH THESE SYSTEMS SO SIGNIFICANT SNOWFALL IS NOT EXPECTED... AND POP LEVELS WILL REMAIN IN THE CHANCE RANGE. EASTERLY LOW LEVEL FLOW AROUND THE SOUTHERN NEW ENGLAND LOW MAY ADD ENOUGH MOISTURE FOR LIGHT ACCUMULATIONS IN COASTAL AND EASTERLY UPSLOPE AREAS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS THE MORE NORTHERLY SURFACE LOW TRACKS EAST IN CANADA... IT WILL DRAG A COLD FRONT THROUGH NEW ENGLAND. COLDER AIR WILL BE MOVING IN... BUT NOT BEFORE COASTAL AREAS RISE TO NEAR OR SLIGHTLY ABOVE FREEZING. HIGH PRESSURE NOSES IN FOR WEDNESDAY NIGHT... WITH LOW TEMPERATURES FALLING BELOW ZERO IN NORTHERN AREAS AND IN THE SINGLE DIGITS ABOVE ZERO TOWARD THE COAST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... MODELS ARE COMING INTO AGREEMENT FOR A SIGNIFICANT COASTAL STORM TO IMPACT THE REGION FRIDAY THROUGH SATURDAY MORNING. THE GFS/CMC/EURO ALL HAVE THE PHASING OF THE NORTHERN AND SOUTHERN STREAMS AND BOMB CYCLOGENESIS OCCURRING OFF THE MID ATLANTIC COAST. THE EURO HAS A 974 MB SURFACE LOW JUST OFF CAPE COD...WHICH IS THE STRONGEST OF ALL THE MODELS AND THE EURO IS SLIGHTLY LATER THAN THE OTHER MODELS IN STARTING THE HEAVY ON LATE FRIDAY EVENING. THIS SCENARIO SEEMS TO MAKE THE MOST SENSE...AS THE SYSTEM SHOULD SLOW DOWN AS IT RAPIDLY INTENSIFIES. ALL THE MODELS BRING THE TRACK BASICALLY RIGHT OVER THE THE 70/40 BENCHMARK...SO ANY CHANGE IN THIS TRACK COULD CHANGE THE FORECAST SIGNIFICANTLY. BECAUSE OF THIS...CURRENTLY HAVE MEDIUM CONFIDENCE THAT THE SOUTHERN HALF OF THE CWA WILL SEE SIGNIFICANT SNOWFALL. NORTHERN AREAS MAY ALSO SEE SIGNIFICANT SNOW DEPENDING ON HOW FAR WEST THE TRACK OF THE SYSTEM IS. IF THE SYSTEM SHOULD TRACK MORE TO THE SOUTH AND EAST THEN SNOWFALL AMOUNTS WILL BE MUCH LOWER...HOWEVER EVEN THEN...SOUTHEAST NEW HAMPSHIRE AND FAR SOUTH WESTERN MAINE COULD STILL SEE HEAVY SNOW WITH MUCH LIGHTER AMOUNTS NORTH AND WEST. ON SATURDAY...THE LOW PULLS FAR OUT TO SEE AND HIGH PRESSURE BUILDS IN BEHIND IT. RIDGING WILL CONTINUE TO BUILD INTO EARLY NEXT WEEK AND THEN A WARM FRONT WILL PASS THE REGION MONDAY EVENING. THIS WILL BRING MORE PRECIP INTO THE REGION...WITH POSSIBLY SNOW ACROSS THE NORTH AND PLAIN RAIN IN THE SOUTH. WAA WILL ALSO BRING ABOVE NORMAL TEMPERATURES TO THE REGION WITH HIGH TEMPERATURES POSSIBLY INTO THE MID TO UPPER 40S ACROSS THE SOUTHERN HALF OF THE CWA. A COLD FRONT MOVES THROUGH TUESDAY NIGHT...AND TEMPERATURE WILL THEN FALL BACK DOWN TO NORMAL VALUES. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM /THROUGH WEDNESDAY NIGHT/...VFR WITH CIG/VSBY POSSIBLY LOWERING TO MVFR IN SOME -SN LATER TNGT INTO WEDNESDAY MORNING... THEN BECOMING VFR WITH W NW WINDS INCREASING LATE WEDNESDAY MORNING AND WEDNESDAY AFTERNOON...THOUGH UPSLOPE AREAS IN THE N/MT ZONES COULD STILL SEE MVFR CIG/VSBY IN SCT -SHSN. VFR WITH WINDS SLOWLY LETTING UP WEDNESDAY NGT. LONG TERM... A MAJOR WINTER STORM COULD IMPACT THE AREA FRIDAY THROUGH SATURDAY MORNING. HEAVY SNOW IS POSSIBLE FOR THE ENTIRE SOUTHERN HALF OF THE REGION AND LIFR CONDITIONS WILL BE POSSIBLE. STORM MOVES OUT TO SEA ON SATURDAY AND HIGH PRESSURE BUILDS IN BEHIND IT...BRING VFR CONDITIONS WITH IT. && .MARINE... SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...WILL UPDATE TO INPUT LATEST OBSERVED DATA RESULTING IN JUST MINOR ADJUSTMENTS TO THE PREVIOUS FCST. STILL EXPECT LGT PRES GRADIENT TO KEEP WINDS AND SEAS FAIRLY LGT THRU EARLY WEDNESDAY. WINDS WILL INCREASE FROM THE NW BEHIND A COLD FRONT WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...POSSIBLY REACHING SCA LEVELS. LONG TERM... A LARGE COASTAL LOW WILL AFFECT THE REGION FRIDAY THROUGH SATURDAY MORNING. THE EXACT TRACK OF THIS LOW WILL DETERMINE HOW STRONG THE WINDS GET OVER THE WATER. CURRENTLY HAVE A MEDIUM CONFIDENCE THAT THERE WILL BE GALE FORCE WINDS DURING THIS TIME WITH A POSSIBILITY OF STORM FORCED WINDS IF THE LOW TRACKS A BIT FURTHER NORTH AND WEST. SEAS WILL BE IN THE 10 TO 15 FOOT RANGE AND POSSIBLY HIGHER ALSO BASED ON THE TRACK OF THE LOW. LOW PRESSURE MOVES WELL OUT TO SEA ON SATURDAY AND WINDS AND SEAS WILL DROP BELOW SCA CRITERIA THROUGH THE REST OF THE PERIOD. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Feb 5, 3:44 PM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 344 PM EST TUE FEB 5 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-062045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 344 PM EST TUE FEB 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SIGNIFICANT COASTAL STORM MAY IMPACT THE AREA FRIDAY THROUGH SATURDAY MORNING. CURRENTLY HAVE MEDIUM CONFIDENCE THAT HEAVY SNOW COULD FALL. THERE IS ALSO A POSSIBILITY FOR COASTAL FLOODING WITH THIS SYSTEM AROUND HIGH TIDE FRIDAY AND SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-062045- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 344 PM EST TUE FEB 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL STORM COULD PRODUCE STRONG GALES FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:26 AM EST | Small Craft Advisory | GYX | 27 hr | |
| Feb 6, 3:40 AM EST | Wind Chill Warning | GYX | Franklin, Oxford, Somerset | 24 hr |
| Feb 6, 3:40 AM EST | Winter Storm Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 35 hr |
| Feb 6, 2:35 PM EST | Storm Watch | GYX | 24 hr |
Nearby
Wind Chill Advisories in Maine, 2013Wind Chill Advisories in New Hampshire, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.